MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INTERTAN 11.5MM X 18CM 130D; NAIL, FIXATION, BONE

SMITH & NEPHEW, INC. INTERTAN 11.5MM X 18CM 130D; NAIL, FIXATION, BONE
Model Number 71675208
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).Postal code (b)(6).
 
Event or Problem Description
It was reported after procedure, that a intertan 11.5mm x 18cm 130d and their concomitants lag/com screw kit 110/105 and int hex cap scr 5.0mm x 40mm broke beneath the inferior compression screw hole inside the patient.Patient status is unknown.
 
Additional Manufacturer Narrative
The device was not returned for evaluation and the reported event could not be confirmed.The contribution of the device to the reported event could not be corroborated.The clinical/medical investigation concluded that, the provided complaint form supports the complaint.However, smith and nephew has not received the device/adequate clinical documentation to fully evaluate the complaint.Therefore, the root cause of the reported failure could not be confirmed nor concluded.The impact to the patient beyond that which has already been reported cannot be determined.Should any additional relevant medical information be provided, this complaint would be re-assessed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.The instructions for use documents revealed this failure mode was previously identified.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include but not limited to traumatic injury or surgical technique.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Event or Problem Description
It was reported that, after internal fixation surgery was performed a trigen intertan 11.5mm x 18cm 130 degree nail broke inside the patient just beneath the inferior compression screw hole.It is unknown how this issue was resolved.Current patient's health status is unknown.

Brand Name
INTERTAN 11.5MM X 18CM 130D
Common Device Name
NAIL, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12682367
Report Number1020279-2021-07653
Device Sequence Number4160953
Product Code JDS
UDI-Device Identifier03596010560872
UDI-Public03596010560872
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K040212
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71675208
Device Catalogue Number71675208
Device Lot Number17HT91925
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2021
Supplement Date Received by Manufacturer02/02/2022
Initial Report FDA Received Date10/22/2021
Supplement Report FDA Received Date02/03/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/29/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71642240/INT HEX CAP SCR 5.0MM X 40MM; 71677110/LAG/COM SCREW KIT 110/105
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown